Alert archive / Kentucky / Special Weather Statements in 2018

Special Weather Statement, NWS Louisville, KY

June 28, 2018Butler County, Warren County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 28, 2018, 1:21 AM CDT for Butler County, Warren County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2018, 1:21 AM CDT (06:21 UTC)
Expired
Jun 28, 2018, 1:45 AM CDT
In force
24 min
Issued by
NWS Louisville, KY

Counties Butler County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 69 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS83 KLMK 280621
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
121 AM CDT THU JUN 28 2018

KYZ061-071-280645-
Warren-Butler-
121 AM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER AND NORTHWESTERN
WARREN COUNTIES...

At 121 AM CDT, a strong thunderstorm was located near Morgantown,
moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bowling Green, Morgantown, Crestmoor, Memphis Junction, Woodbury,
Mining City, Dimple, Leetown, Rockland and Sharer.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3712 8689 3726 8676 3717 8640 3714 8636
      3689 8645 3711 8690
TIME...MOT...LOC 0621Z 290DEG 24KT 3715 8672 

$$

RJS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:28 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 28, 12:28 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
128 AM EDT Thu Jun 28 2018

...Updated Aviation Discussion...

.Forecast Update...
Issued at 915 PM EDT Wed Jun 27 2018

Updated the forecast to remove the Flash Flood Watch which has
expired and adjust POPs through the overnight hours.  Late this
evening convection was waning in intensity and coverage especially
over south central KY.  Anticipate any remaining isld-sct showers to
be lighter in nature through the early morning hours.  After 2-3 am,
high-res models indicate an increase in showers/storms mainly over
central and southern portions of KY.  Have increased POPs to 30-50%
between 6-12Z to account for this.  Showers and storms should sink
south into TN shortly after sunrise.

North of the convection over portions of north central KY and south
central IN, there is a decent fog signal with patchy dense fog
possible.  Therefore added patchy to areas of fog in this region
late tonight into Thu morning.  Any fog should quickly mix out after
sunrise.

Low temps still look to range through the upper 60s to lower 70s.

&&

.Short Term...(This evening through Thursday)
Issued at 145 PM EDT Wed Jun 27 2018

Upper trof axis currently swinging into the Ohio Valley, and
starting to trigger convection as it interacts with a nearly
stationary surface boundary over Kentucky, and a tropical air mass.
These storms are firing over areas that received the heaviest rains
over the last few days, and flash flooding remains the primary
threat with 1-hr FFG less than 1 inch in many spots. SVR threat is
also on the table given 30-40 kt mid-level winds. This and decent
shear in the lowest 1 km will support a pulse damaging wind threat,
and a few storms near the boundary could exhibit low-topped
supercell characteristics.

POPs taper down tonight, and even with just partial clearing, the
light winds and abundant moisture could support patchy dense fog by
daybreak Thursday. Not enough confidence in the clearing to mention.

For Thursday, ridging aloft will limit our POPs. However, moisture
pooling along the stalled boundary from western into south-central
Kentucky will lead to isolated to scattered convection once again.
Max temps should just touch 90, with dewpoints high enough to push
heat indices near 100.

.Long Term...(Thursday night through Wednesday)
Issued at 315 PM EDT Wed Jun 27 2018

Thursday Night - Saturday Night...

Strong upper ridging will build into the region late this week and
into the weekend.  This will result in less rain chances but also an
increase in heat and humidity.  Soundings indicate a decent cap over
the region should limit POPs to 20-30% at most through Sat night.

Temperatures will rise into the lower 90s for highs Fri-Sat with Sat
being the hottest day. With dewpts increasing into the mid 70s,
resultant max heat indices will range from 100-105 west of I-65 on
Fri and 100-105 area wide on Sat (just shy of Heat Advy criteria).

Sunday - Wednesday...

The upper ridge will give way to a quick moving upper trough Sun/Mon
bringing better chances for showers and storms back to the region.
Then an upper ridge builds back in over the central U.S. toward mid
week.  We look to be on the periphery of this ridge so continued
isld-sct chances for t-storms will continue to be possible each day.
Although temps will cool a few degrees for next week, expect typical
hot, humid summer conditions with highs in the upper 80s/lower 90s
and heat indices ranging from the mid 90s to around 100 each day.

&&

.Aviation...(06Z TAF Issuance)
Issued at 128 AM EDT Thu Jun 28 2018

Main concern for any shower or storm activity overnight and into the
morning on Thursday will be at BWG. A frontal boundary is currently
situated between HNB/SDF/LEX to the north and BWG to the south, and
it will continue to sink toward BWG through the morning. Expect
isolated to widely scattered showers/storms along this feature
through the morning, however will only mention VCSH at BWG for now
given uncertainty in just how much coverage we'll see. Outside of
any shower or storm, ceilings should stay just on the VFR/MVFR
threshold, with light and variable winds also noted.

At SDF/HNB/LEX, conditions should stay dry with most sky cover
and/or ceilings staying just on the VFR side of things. There is
some concern for fog toward dawn, most likely at LEX, as a very
moist low level atmosphere is in place. Clouds will be the limiting
factor to conditions really tanking, nevertheless LEX/HNB will have
the best shot at the lowest visibilities toward dawn.

Shower and storm focus should stay down around BWG later today, with
Sct-Bkn cu around 4 k feet and mainly light and variable winds.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...AMS
Short Term...RAS
Long Term...AMS/EER
Aviation...BJS
Hazardous weather outlook, Jun 27, 7:30 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
830 PM EDT Wed Jun 27 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290030-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
830 PM EDT Wed Jun 27 2018 /730 PM CDT Wed Jun 27 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are possible this evening. Heavy
rainfall could result in localized flooding, and a few of the
stronger storms could produce locally damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat and humidity will return to the region later in the week, with
heat index values possibly exceeding 100 degrees Thursday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any wind damage or flooding.

AMS

In the hours before

Special weather statement, Jun 28, 12:55 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
1255 AM CDT THU JUN 28 2018

KYZ062-063-074-280630-
Hart-Edmonson-Barren-
1255 AM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HART...NORTHERN
BARREN AND EASTERN EDMONSON COUNTIES...

At 1255 AM CDT, a strong thunderstorm was located near Brownsville,
moving southeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Glasgow, Brownsville, Horse Cave, Cave City, Park City, Chalybeate,
Coral Hill, Pritchardsville, Lecta and Goodnight.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3705 8612 3706 8612 3707 8618 3708 8620
      3710 8622 3710 8624 3714 8633 3729 8624
      3716 8579 3693 8586
TIME...MOT...LOC 0555Z 297DEG 31KT 3715 8616

RJS
Special weather statement, Jun 28, 1:10 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
110 AM CDT THU JUN 28 2018

KYZ026-280645-
Ohio-
110 AM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OHIO COUNTY...

At 110 AM CDT, a strong thunderstorm was located near Livermore,
moving southeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Hartford, Beaver Dam, Centertown, Mchenry, Rockport, Horse Branch,
Heflin, Rosine, Wysox and Simmons.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3738 8709 3746 8710 3748 8713 3748 8711
      3753 8706 3746 8667 3733 8679 3733 8682
      3731 8682 3722 8690 3723 8692 3724 8691
      3724 8694 3726 8696 3727 8698 3732 8699
      3736 8703 3737 8707 3733 8710 3735 8714
TIME...MOT...LOC 0610Z 298DEG 26KT 3743 8708

RJS
Special weather statement, Jun 28, 1:20 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Louisville KY
120 AM CDT THU JUN 28 2018

KYZ075-081-280700-
Monroe-Cumberland-
120 AM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SOUTHERN CUMBERLAND
COUNTIES...

At 120 AM CDT, a strong thunderstorm was located over Tompkinsville,
moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tompkinsville, Littrell, Meshack, Modoc, Blythe, Harlan Crossroads,
Ellington, Peytonsburg, Raydure and Emberton.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3662 8572 3666 8583 3682 8576 3674 8525
      3663 8530 3661 8548
TIME...MOT...LOC 0620Z 289DEG 21KT 3672 8565

RJS
Special weather statement, Jun 28, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
121 AM CDT THU JUN 28 2018

KYZ061-071-280645-
Warren-Butler-
121 AM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER AND NORTHWESTERN
WARREN COUNTIES...

At 121 AM CDT, a strong thunderstorm was located near Morgantown,
moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bowling Green, Morgantown, Crestmoor, Memphis Junction, Woodbury,
Mining City, Dimple, Leetown, Rockland and Sharer.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3712 8689 3726 8676 3717 8640 3714 8636
      3689 8645 3711 8690
TIME...MOT...LOC 0621Z 290DEG 24KT 3715 8672

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:08 PM CDTSpecial Weather StatementLMKAllen37 min
Jun 28, 12:55 AM CDTSpecial Weather StatementLMKEdmonson35 min
Jun 28, 1:10 AM CDTSpecial Weather StatementLMKOhio35 min
Jun 28, 1:20 AM CDTSpecial Weather StatementLMKMonroe40 min
Jun 28, 1:32 AM CDTSpecial Weather StatementLMKMetcalfe43 min
Jun 28, 1:40 AM CDTAreal Flood AdvisoryLMKMonroe2 hr
Jun 28, 1:47 AM CDTSpecial Weather StatementLMKBarren, Butler, Warren43 min
Jun 28, 1:50 AM CDTSpecial Weather StatementLMKEdmonson, Grayson40 min
Jun 28, 2:09 AM CDTSpecial Weather StatementLMKClinton, Cumberland36 min
Jun 28, 2:24 AM CDTAreal Flood AdvisoryLMKClinton, Cumberland3 hr
Jun 28, 2:35 AM CDTSpecial Weather StatementLMKBarren, Butler, Edmonson, Metcalfe, Ohio, Warren25 min
Jun 28, 2:57 AM CDTSpecial Weather StatementLMKCumberland, Metcalfe33 min
Jun 28, 2:59 AM CDTSpecial Weather StatementLMKOhio46 min
Jun 28, 3:10 AM CDTFlash Flood WarningLMKClinton, Cumberland2 hr
Jun 28, 3:17 AM CDTAreal Flood AdvisoryLMKOhio118 min
Jun 28, 3:32 AM CDTSpecial Weather StatementLMKEdmonson28 min
Jun 28, 3:47 AM CDTSpecial Weather StatementLMKOhio43 min
Jun 28, 4:19 AM CDTSpecial Weather StatementLMKButler41 min
Jun 28, 4:21 AM CDTSpecial Weather StatementLMKMetcalfe24 min
Jun 28, 4:30 AM CDTAreal Flood AdvisoryLMKMetcalfe2 hr
Jun 28, 3:09 PM CDTSpecial Weather StatementLMKCumberland36 min

Nearby

Special Weather Statements in Kentucky, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.